Foreign Exchange Market Volatility in Eu Accession Countries in the Run-Up to Euro Adoption; Weathering Uncharted Waters
The paper analyzes foreign exchange market volatility in four Central European EU accession countries in 2001-2003. By using a Markov regime-switching model, it identifies two regimes representing high- and low-volatility periods. The estimation results show not only that volatilities are different between the two regimes but also that some of the cross-correlations differ. Notably, cross-correlations increase substantially for two pairs of currencies (the Hungarian forint-Polish zloty and the Czech koruna-Slovak koruna) in the high-volatility period. The paper concludes by discussing the policy implications of these findings.
|Date of creation:||01 Jan 2004|
|Contact details of provider:|| Postal: International Monetary Fund, Washington, DC USA|
Phone: (202) 623-7000
Fax: (202) 623-4661
Web page: http://www.imf.org/external/pubind.htm
More information through EDIRC
|Order Information:||Web: http://www.imf.org/external/pubs/pubs/ord_info.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Michael J. Dueker & Christopher J. Neely, 2006.
"Can Markov switching models predict excess foreign exchange returns?,"
2001-021, Federal Reserve Bank of St. Louis.
- Dueker, Michael & Neely, Christopher J., 2007. "Can Markov switching models predict excess foreign exchange returns?," Journal of Banking & Finance, Elsevier, vol. 31(2), pages 279-296, February.
- Paul H. Kupiec, 1995. "Techniques for verifying the accuracy of risk measurement models," Finance and Economics Discussion Series 95-24, Board of Governors of the Federal Reserve System (U.S.).
- Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-384, March.
- Hamilton, James D., 1990. "Analysis of time series subject to changes in regime," Journal of Econometrics, Elsevier, vol. 45(1-2), pages 39-70.
When requesting a correction, please mention this item's handle: RePEc:imf:imfwpa:04/16. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jim Beardow)or (Hassan Zaidi)
If references are entirely missing, you can add them using this form.